Acute coronary syndrome in cisatracurium-induced anaphylactic shock: Kounis syndrome

Ya Ling Yang, Hui Wen Huang, Hon Kan Yip, Bruno Jawan, Chia Chih Tseng, Hsiao Feng Lu

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

In this case report, we describe a 70-year-old male patient who sustained Kounis syndrome induced by cisatracurium administration immediately following induction of general anesthesia. Acute coronary syndrome combined with anaphylactic shock, termed Kounis syndrome, should be investigated in percutaneous coronary intervention to solve this complex and life-threatening condition. A team effort by cardiologist and anesthesiologist is essential for successful resuscitation. In general, the incidence of an anaphylactic reaction to cisatracurium is low, but a high serum IgE level in combination with a positive skin prick test in our patient was strongly suggestive of cisatracurium-induced Kounis syndrome. In addition, a cross-reaction between cisatracurium and rocuronium is reported.

Original languageEnglish
Pages (from-to)184-186
Number of pages3
JournalActa Anaesthesiologica Taiwanica
Volume46
Issue number4
DOIs
Publication statusPublished - 2008 Dec

Fingerprint

Anaphylaxis
Acute Coronary Syndrome
Cross Reactions
Percutaneous Coronary Intervention
Skin Tests
Resuscitation
General Anesthesia
Immunoglobulin E
cisatracurium
Incidence
Serum

All Science Journal Classification (ASJC) codes

  • Anesthesiology and Pain Medicine

Cite this

Yang, Ya Ling ; Huang, Hui Wen ; Yip, Hon Kan ; Jawan, Bruno ; Tseng, Chia Chih ; Lu, Hsiao Feng. / Acute coronary syndrome in cisatracurium-induced anaphylactic shock : Kounis syndrome. In: Acta Anaesthesiologica Taiwanica. 2008 ; Vol. 46, No. 4. pp. 184-186.
@article{097fbc863ab14f33baad0c0fe680cb3b,
title = "Acute coronary syndrome in cisatracurium-induced anaphylactic shock: Kounis syndrome",
abstract = "In this case report, we describe a 70-year-old male patient who sustained Kounis syndrome induced by cisatracurium administration immediately following induction of general anesthesia. Acute coronary syndrome combined with anaphylactic shock, termed Kounis syndrome, should be investigated in percutaneous coronary intervention to solve this complex and life-threatening condition. A team effort by cardiologist and anesthesiologist is essential for successful resuscitation. In general, the incidence of an anaphylactic reaction to cisatracurium is low, but a high serum IgE level in combination with a positive skin prick test in our patient was strongly suggestive of cisatracurium-induced Kounis syndrome. In addition, a cross-reaction between cisatracurium and rocuronium is reported.",
author = "Yang, {Ya Ling} and Huang, {Hui Wen} and Yip, {Hon Kan} and Bruno Jawan and Tseng, {Chia Chih} and Lu, {Hsiao Feng}",
year = "2008",
month = "12",
doi = "10.1016/S1875-4597(09)60007-2",
language = "English",
volume = "46",
pages = "184--186",
journal = "Asian Journal of Anesthesiology",
issn = "2468-824X",
publisher = "Elsevier Taiwan LLC",
number = "4",

}

Acute coronary syndrome in cisatracurium-induced anaphylactic shock : Kounis syndrome. / Yang, Ya Ling; Huang, Hui Wen; Yip, Hon Kan; Jawan, Bruno; Tseng, Chia Chih; Lu, Hsiao Feng.

In: Acta Anaesthesiologica Taiwanica, Vol. 46, No. 4, 12.2008, p. 184-186.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Acute coronary syndrome in cisatracurium-induced anaphylactic shock

T2 - Kounis syndrome

AU - Yang, Ya Ling

AU - Huang, Hui Wen

AU - Yip, Hon Kan

AU - Jawan, Bruno

AU - Tseng, Chia Chih

AU - Lu, Hsiao Feng

PY - 2008/12

Y1 - 2008/12

N2 - In this case report, we describe a 70-year-old male patient who sustained Kounis syndrome induced by cisatracurium administration immediately following induction of general anesthesia. Acute coronary syndrome combined with anaphylactic shock, termed Kounis syndrome, should be investigated in percutaneous coronary intervention to solve this complex and life-threatening condition. A team effort by cardiologist and anesthesiologist is essential for successful resuscitation. In general, the incidence of an anaphylactic reaction to cisatracurium is low, but a high serum IgE level in combination with a positive skin prick test in our patient was strongly suggestive of cisatracurium-induced Kounis syndrome. In addition, a cross-reaction between cisatracurium and rocuronium is reported.

AB - In this case report, we describe a 70-year-old male patient who sustained Kounis syndrome induced by cisatracurium administration immediately following induction of general anesthesia. Acute coronary syndrome combined with anaphylactic shock, termed Kounis syndrome, should be investigated in percutaneous coronary intervention to solve this complex and life-threatening condition. A team effort by cardiologist and anesthesiologist is essential for successful resuscitation. In general, the incidence of an anaphylactic reaction to cisatracurium is low, but a high serum IgE level in combination with a positive skin prick test in our patient was strongly suggestive of cisatracurium-induced Kounis syndrome. In addition, a cross-reaction between cisatracurium and rocuronium is reported.

UR - http://www.scopus.com/inward/record.url?scp=59149097749&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=59149097749&partnerID=8YFLogxK

U2 - 10.1016/S1875-4597(09)60007-2

DO - 10.1016/S1875-4597(09)60007-2

M3 - Article

C2 - 19097966

AN - SCOPUS:59149097749

VL - 46

SP - 184

EP - 186

JO - Asian Journal of Anesthesiology

JF - Asian Journal of Anesthesiology

SN - 2468-824X

IS - 4

ER -